Women’s Health Interactive Forums

  • If this is your first visit, be sure to check out the FAQ by clicking the link above. You may have to register before you can post: click the register link above to proceed. To start viewing messages, select the forum that you want to visit from the selection below.

Announcement

Collapse
No announcement yet.

Gedarel pill issues? Bleeding?

Collapse
X
Collapse
  • Filter
  • Time
Clear All
new posts

  • Gedarel pill issues? Bleeding?

    Hi ladies,

    I hope I chose the right section for my issue. I will try to be as clear as I can, any questions - ask

    I am currently having an issue with the pill I am taking which is the Gedarel 30/150 pill and I take it for 21 days, then have a 7 day break where my period starts and goes away after the new pill is taken for the following month. My periods can get a little heavy sometimes so when I go away on holiday, I was advised by my nurse to simply take the next pack straight after I finish the one I am on so no periods will arrive.

    I was planning on going on a 3 week holiday on the 16/12/2016 and my last pill was due to be taken around 5 days before, my period normally takes around 4 days to kick in and lasts only 3 days so I was expecting to come on , on the date of departure. As my nurse has advised me, if this happens I should just take the next pack again straight away, so I did and everything was fine until I realised that my departure date to come back home was also when my next period would be due so I took the next pack. So I took 3 packs of 21 tablets in a row. Everything went smooth until I was ready to shower one day and felt like my period started very suddenly and just managed to get to some tissue in time. It was a lot of blood and it wasn't like a start of a period where it's light red, and very light in texture (not thick) but the total opposite. It looked like I was already on a full swing on my period. This happened once and then two times after that within a space of 5 hours.
    The following day I had no bleeding at all - not even a sign of it or any spotting. So I thought it could have possibly been a one off situation. I have had about a couple of days break with no spotting or bleeding but was ready for anything as I didn't want any accidents at work.

    This morning, on my way to work the same happened - very sudden and felt like a lot of blood. I arrived at work and found it to be a very dark red colour, again like I was on a full period mode.

    Also something I forgot to mention, all throughout the end of December and beginning of January I had the sort of 'pre period' cramps that I get but no period for many days. I also had extreme breast tenderness to a point where wearing a bra would hurt and any, even delicate touch I would find annoying and uncomfortable. Another issue I have been having is very sharp ovaries pain which I am going to see my nurse about in 2 weeks as the pain keeps coming back and I would like it to be checked out regardless of what it could be.

    Do any of you have any advice, has it happened to any of you or would you happen to know what triggered it?

    Any answers would help!

    Thanks,

    Marcelina

  • I looked up Gedarel on the electronic Medicines Compendium (eMC) website in the UK. Using Gedarel that way is not a labeled use but seems to be an off-label use. It does not describe using more than two sets of 21 pills consecutively, so that use is unknown to the article. Maybe you should have confirmed with the nurse that there would be no problem doing that. The article does describe breakthrough-bleeding as a possibility. My guess is breakthrough-bleeding is what you experienced. According to my calculations, you should finish your third pack on the 22nd and see the nurse a week later. I would call as soon as possible to confirm what you should do when you finish your pills. I believe it should be 7 days without pills, but I could be wrong. I would think using a barrier method might be a good precaution if you cannot get good advice from your nurse. My thoughts should not be taken as medical advice. Maybe one of the ladies can post with better thoughts on this.
    Last edited by jns; 01-15-2017, 11:00 AM. Reason: Corrected calculations because I did not subtract 5 from 16.
    I have but one lamp by which my feet are guided, and that is the lamp of experience.
    ...
    Shall we gather strength by irresolution and inaction? Shall we acquire the means of effectual resistance by lying supinely on our backs and hugging the delusive phantom of hope, until our enemies shall have bound us hand and foot?

    From a speech by Patrick Henry on March 23, 1775 at St. John's Church, Richmond, Virginia

    Comment

    Womens Health orange logoGet The Newsletter

    Receive our passionately crafted, medically reviewed articles and insights — the stuff nobody else talks about but you want to know — delivered right to your inbox.

    Latest Posts in Our Forums

    Collapse

    Latest Topics in Our Forums

    Collapse

    Working...
    X